Home > Riviste > Giornale Italiano di Dermatologia e Venereologia > Fascicoli precedenti > Articles online first > Giornale Italiano di Dermatologia e Venereologia 2015 Feb 18

ULTIMO FASCICOLO
 

ARTICLE TOOLS

Estratti
Per citare questo articolo

GIORNALE ITALIANO DI DERMATOLOGIA E VENEREOLOGIA

Rivista di Dermatologia e Malattie Sessualmente Trasmesse


Official Journal of the Italian Society of Dermatology and Sexually Transmitted Diseases
Indexed/Abstracted in: EMBASE, PubMed/MEDLINE, Science Citation Index Expanded (SciSearch), Scopus
Impact Factor 1,311


eTOC

 

Giornale Italiano di Dermatologia e Venereologia 2015 Feb 18

Copyright © 2015 EDIZIONI MINERVA MEDICA

lingua: Inglese

Multiple sclerosis following anti-tumor necrosis factor-alpha therapy for psoriasis: first case in Italy? Case report and review of the literature

Napolitano M., Balato N., Ayala F., Cirillo T., Balato A.

Section of Dermatology, Department of Clinical Medicine and Surgery, University of Naples Federico II, Italy


PDF  


The use of Tumor Necrosis Factor alpha (TNF-­α) antagonists has profoundly improved clinical management of psoriasis and other inflammatory diseases, but acute and chronic adverse reactions, including demyelination, are becoming increasingly recognized. We reported a case of multiple sclerosis in a 48-­year-­old Italian man with plaque psoriasis treated with etanercept. Through a literature review, we found a total of 35 psoriatic patients, including our case, in whom a demyelinating disease developed in course of TNF-­α antagonists therapy. Since neurological disorders are rarely associated with the use of anti-­TNF-­α therapy in psoriatic patients, but have severe side effects, physicians should screen patients before starting therapy, excluding a positive anamnesis for demyelinating disease; if patients receiving anti-­TNF-­α drugs develop new or unusual neurological symptoms, the anti-­TNF-­α drug should be stopped and patient should be properly examined. Furthermore, therapies for demyelinating diseases that could exacerbate psoriasis manifestations should be carefully avoided.

inizio pagina

Publication History

Per citare questo articolo

Napolitano M, Balato N, Ayala F, Cirillo T, Balato A. Multiple sclerosis following anti-tumor necrosis factor-alpha therapy for psoriasis: first case in Italy? Case report and review of the literature. G Ital Dermatol Venereol 2015 Feb 18. 

Corresponding author e-mail

maddy.napolitano @ gmail.com